MAUDE Adverse Event Report: COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET WITH SHILEY; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET WITH SHILEY; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number G12523
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/25/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.
 
Event or Problem Description
The complainant reported the following information in a voluntary medwatch: during a percutaneous tracheostomy, a cook ciaglia blue rhino percutaneous size 8 tracheostomy tube was inserted into the patient's trachea.The ventilator was connected to the tracheostomy tube.However there was difficulty ventilating the patient.It was noted that the balloon was not staying inflated.Therefore the bronchoscope was reinserted.The guidewire unit was reinserted through the tracheostomy tube.The tracheostomy tube was removed and a new tracheostomy tube (shiley size 8 cuffed tracheostomy tube) was inserted.The balloon was insufflated and it remained insufflated.The ventilator was connected at that time and patient was successfully ventilated.

Brand Name
CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET WITH SHILEY
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7376780
Report Number1820334-2018-00890
Device Sequence Number1094989
Product Code JOH
UDI-Device Identifier00827002125230
UDI-Public(01)00827002125230(17)170917(10)5281744
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG12523
Device Catalogue NumberC-PTIS-100-HC-PERC8
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2018
Initial Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight54